Log in
Anxiety and Depression Support
26,175 members25,517 posts

Feel desperate and feelings of despair on sertraline plz help

Hi I have anxiety and depression and recently came off citalopram after 7 months on them, they were working for a good 3 month and then just didn’t do much for me anymore even at 40mg, I have now went back onto sertraline which I was taking before citalopram, I’m 2 weeks into 50mg and I feel absolutely dreadful, every few mins I get this sinking feeling like I’m descending into a pit of despair and then it lifts again and so on and this is happening all throughout the day and my mood is flat because of this I am really worried why this is happening. I’m scared to try any more antidepressants as haven’t had much luck with ssris. Can anyone help? Is this normal restarting sertraline? Sometimes think what’s the point?

17 Replies
oldestnewest

Hi I’m on sertaline also and the meds do take some time to kick in and to actually start working. When you first ever took sertaline did you have the same feeling?

1 like
Reply

Thank you for your reply, yes I did actually when I think about it, it was as if I was a zombie for a couple of weeks, this time it feels like I’m ok one minute and then I get these waves of impending doom and despair which then lifts and then I’m ok and starts again and so on, it’s quite frightening, I’m just wondering if 50mg is enough to start.

Reply

Yeah that’s enough to start I wouldn’t recommend jumping up to 100-200mg when first starting this medicine you have to slowly increase it. But your feelings are normal :) take deep breaths you aren’t alone I know what it’s like.

1 like
Reply

Thanks so much it’s an awful feeling 😊

1 like
Reply

I agree

1 like
Reply

Hi can I ask how you feel on the sertraline now. I’m two weeks in and feel dreadful.

Reply

Still get those feelings and I’m going to come off it in 2 weeks and try something else as I feel flat like nothing excites me anymore!

Reply

Yes I feel dreadful I thought I would give it 4 weeks. I feel so weak. Constant diorrhea crying and more anxious than before.

Reply

Takes a good 8 weeks to get in your system as well if your not happy with it I would definitely go back to the doctors, citalopram is really good for anxiety and depression that was my favourite but it stopped working for me I was gutted

Reply

I’m not very happy on sertraline but il have to wait until after new year to see the doctor now il never get an appointment, there’s lots of others to try

Reply

It’s just such a horrible struggle everyday.

Reply

It is it’s awful u just gotta keep going until u find something that works

Reply

Thank you.

Reply

One of the medicines (could have been sertreline) also gave me those waves of feelings. I had to get off it, and am now on two others. Good luck to you!

Reply

Which ones are you on now if you don’t mind me asking? I feel flat on sertraline and dull all the time

Reply

Citalopram (Celexa) and Buproprion

Reply

Yup. I am on sertraline and I did NOT do well in it to start. I got super depressed to the point of even having to leave work early. It lasted sort of on and off for the first few weeks, but then my body seemed to adjust to it. My depression went back to base levels and the sertraline seems to help my anxiety a bit, so I’ve stuck with it. Hopefully it works out for you too.

Reply

You may also like...